Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 119, NWS State College, PA

October 2, 20184 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Oct 2, 2018, 8:19 PM EDT for 4 counties in Pennsylvania. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2018, 8:19 PM EDT (00:19 UTC)
Expired
Oct 2, 2018, 9:15 PM EDT
In force
56 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA

The radar

The State College radar (KCCX), 81 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 8:25 PM EDTTSTM WND DMG1 Wnw Benfer, PATREES DOWN ON WIRES
Oct 2, 8:27 PM EDTTSTM WND DMG1 Ne Beaver Springs, PATREES DOWN ON WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 2:55 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2018-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2018-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1485 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

905 
WUUS51 KCTP 030019
SVRCTP
PAC067-087-099-109-030115-
/O.NEW.KCTP.SV.W.0119.181003T0019Z-181003T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
819 PM EDT TUE OCT 2 2018

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  East central Mifflin County in central Pennsylvania...
  Northeastern Juniata County in central Pennsylvania...
  Snyder County in central Pennsylvania...
  Northeastern Perry County in south central Pennsylvania...

* Until 915 PM EDT.

* At 819 PM EDT, severe thunderstorms were located along a line
  extending from near Laurelton Center to Troxelville to McClure to
  near Alfarata to Highland Park, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lewistown, Selinsgrove, Burnham, Newport, Highland Park, Hummels
  Wharf, Middleburg, Yeagertown, Mcalisterville, McClure, Kreamer,
  Port Trevorton, Beaver Springs, Richfield, Mexico, Mount Pleasant
  Mills, Paxtonville, Troxelville, Alfarata and New Buffalo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 1100 PM EDT for south central
and central Pennsylvania.

LAT...LON 4061 7763 4067 7750 4081 7731 4083 7725
      4086 7712 4082 7684 4078 7686 4072 7686
      4063 7695 4059 7696 4057 7699 4052 7698
      4048 7695 4045 7696 4043 7700
TIME...MOT...LOC 0019Z 278DEG 40KT 4084 7718 4078 7720 4073 7730 4067
7742 4061 7755

HAIL...<.75IN
WIND...60MPH
 
$$

Lambert
1 follow-up statement
497 
WWUS51 KCTP 030102
SVSCTP

Severe Weather Statement
National Weather Service State College PA
902 PM EDT TUE OCT 2 2018

PAC087-030109-
/O.CAN.KCTP.SV.W.0119.000000T0000Z-181003T0115Z/
Mifflin PA-
902 PM EDT TUE OCT 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIFFLIN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM EDT for south central
and central Pennsylvania.

LAT...LON 4049 7722 4065 7716 4072 7686 4063 7695
      4059 7696 4057 7699 4052 7698 4048 7695
      4045 7696 4043 7700
TIME...MOT...LOC 0059Z 278DEG 40KT 4078 7661 4072 7663 4067 7674 4061
7686 4055 7699

$$

PAC067-099-109-030115-
/O.CON.KCTP.SV.W.0119.000000T0000Z-181003T0115Z/
Juniata PA-Snyder PA-Perry PA-
902 PM EDT TUE OCT 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN JUNIATA...SOUTHEASTERN SNYDER AND NORTHEASTERN PERRY
COUNTIES...

At 859 PM EDT, severe thunderstorms over far eastern Perry and 
Juniata Counties will move out of the warned area shortly. These are 
moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Newport, Port Trevorton, New Buffalo, Meiserville, Liverpool and
Millerstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 1100 PM EDT for south central
and central Pennsylvania.

LAT...LON 4049 7722 4065 7716 4072 7686 4063 7695
      4059 7696 4057 7699 4052 7698 4048 7695
      4045 7696 4043 7700
TIME...MOT...LOC 0059Z 278DEG 40KT 4078 7661 4072 7663 4067 7674 4061
7686 4055 7699

HAIL...<.75IN
WIND...60MPH
 
$$

Dangelo

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 7:53 PM EDT, 26 minutes earlier.

Area forecast discussion, Oct 2, 7:53 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service State College PA
753 PM EDT Tue Oct 2 2018

.SYNOPSIS...
A weak cold front will continue to push south and east through
the region. Unseasonably warm and humid conditions will continue
through midweek with another period of rain likely on Thursday.
Cooler air is forecast trim the warmth into the weekend, but
milder air and above normal temperatures will return by early
next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A few storms still of note. But, there is a general weakening
trend and not as much/tight rotation as drastically as they had
been. The anvil rain and loss of solar heat will likely kill
off many of these storms, except those on the far srn edge of
the main cloud mass. Will continue the watch until the main line
of storms is to each county's south.

Prev...
Showers and several embedded thunderstorms will race east
across the Northern Mtns of PA through late this afternoon.

Increasing deep layer UVVEL and shear will work with significant
breaks developing in the multi-layer cloud deck to help
increase the threat for scattered severe TSRA during the to
late afternoon hours across the NW mtns of PA before spreading
farther south and east into a more unstable airmass between I-80
and I-76/PA Turnpike.

Strong unidirectional westerly flow and relatively fast storm
motions will support potential for locally damaging wind gusts.

However, numerous runs of the HRRR (and EHI's off its sibling
the RAP130, shows pockets of 0-1km EHI of over 2.5 m2/s2 within
broader ares of 1.5-2.0 EHIs across primarily the Middle Susq
Valley. Supercell composite index is greatest across the NW mtns
with another area developing across parts of the Central Mtns
and Middle Susq Valley. Two small areas (SE of the Lake Erie
shore and near KSEG and KIPT) of Sig Tornado Parameter are
found within these two broader supercell- favored areas.

SPC's earlier expanded Day 1 SLGT risk area includes nearly all
of the CWA.

Despite progressive storm motions, the CAM guidance suggests
training heavy downpours could produce localized rainfall
amounts of 2+ inches across parts of north-central PA. WPC has a
SLGT risk ERO that primarily covers the southern tier of NY/BGM
CWA but does clip Tioga, Lycoming, Sullivan and Columbia
counties.

Nocturnal stabilization and limited forcing should result in
deceasing coverage and intensity of showers/storms into early
tonight. Models show the best chance for lingering rain/clouds
after midnight over the Laurel Highlands aided by upslope.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Rain-free conditions will return on Wednesday but without a
noticeable drop in temperatures and humidity. High pressure will
slide to the east by Thursday morning as the next frontal
boundary approaches from the Great Lakes/Ohio Valley.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Models are in good agreement on the timing and the strength of a
end of a long wave trough moving through the region Thursday.

Multi- Layered clouds lurking to our south and west will
increase quickly once again late Wednesday and Wednesday night
with temps staying nearly steady or slowly rising and sfc
dewpoints gradually rising again to unseasonably high levels in
the 60s. Those min T's are 10 to 20 degrees above normal across
the region.

 The trough extends from a large upper level low moving through
Eastern Canada to a large high that is entrenched over the
southeastern United States. Model guidance is in pretty good
agreement in bringing another band of rain showers/isolated
thunderstorms through the area from northwest to southeast
Thursday into Thursday night.

Friday looks dry though another wave is going to be moving through
late Saturday into Sunday. However the position of the high
looks further north which will starve the incoming system of
moisture. So Saturday may turn out to be rather cloudy and cool.

A strong upper ridge will dominate the pattern into next week
with very high confidence in above average temperatures.
Precipitation should be confined on the western periphery of the
ridge within a sharp frontal zone extending from the Plains
through the Great Lakes.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Weakening line of storms moving southward now. Main issue will
be heavy rain and gusty winds.

Expect lower conditions later tonight.

I did not bring CIGS up real fast Wednesday morning, as cool
air and lower clds will likely be trapped at low levels, as
been the case lately.

Wednesday afternoon should be VFR.

Another round of showers and storms on Thursday.

.Outlook...

Thu...AM low cigs possible NW Mtns. Brief PM showers/vis
reductions possible.

Fri...Low cigs possible Laurel Highlands.

Sat...Low cigs/drizzle possible.

Sun...Mainly dry. Perhaps a few showers northwest.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Wednesday for PAZ017>019-041-
042-045-046-049>053.

&&

SYNOPSIS...Lambert
NEAR TERM...Dangelo/Lambert
SHORT TERM...Lambert/Steinbugl
LONG TERM...Ceru/Steinbugl
AVIATION...Martin
Hazardous weather outlook, Oct 2, 7:01 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
701 PM EDT Tue Oct 2 2018

PAZ012-024>028-033>036-056>059-063>066-032315-
Northern Clinton-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
701 PM EDT Tue Oct 2 2018

...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017>019-041-042-045-046-049>053-032315-
Clearfield-Northern Centre-Southern Centre-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
701 PM EDT Tue Oct 2 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010-011-037-032315-
Warren-McKean-Potter-Elk-Cameron-Tioga-
701 PM EDT Tue Oct 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Oct 2, 5:57 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MANSFIELD               41.81N  77.08W
10/02/2018                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN NEAR MANSFIELD.

0350 PM     TSTM WND DMG     LOTTSVILLE              41.93N  79.44W
10/02/2018                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.

0353 PM     FUNNEL CLOUD     SCANDIA                 41.91N  79.04W
10/02/2018                   WARREN             PA   911 CALL CENTER

            POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.

0411 PM     FUNNEL CLOUD     MUNCY                   41.20N  76.79W
10/02/2018                   LYCOMING           PA   PUBLIC

            FUNNEL CLOUD REPORTED NEAR MUNCY.

0432 PM     HAIL             2 SE LEONARD HARRISON S 41.67N  77.38W
10/02/2018  M0.75 INCH       TIOGA              PA   TRAINED SPOTTER

            DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
            PARK

0521 PM     HAIL             LIBERTY                 41.71N  78.22W
10/02/2018  M1.75 INCH       MCKEAN             PA   EMERGENCY MNGR

            GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY

0551 PM     HAIL             ROCKTON                 41.08N  78.66W
10/02/2018  M0.75 INCH       CLEARFIELD         PA   TRAINED SPOTTER

            DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.

&&

EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802422

EVANEGO
Local storm report, Oct 2, 7:11 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MANSFIELD               41.81N  77.08W
10/02/2018                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN NEAR MANSFIELD.

0350 PM     TSTM WND DMG     LOTTSVILLE              41.93N  79.44W
10/02/2018                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.

0353 PM     FUNNEL CLOUD     SCANDIA                 41.91N  79.04W
10/02/2018                   WARREN             PA   911 CALL CENTER

            POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.

0411 PM     FUNNEL CLOUD     MUNCY                   41.20N  76.79W
10/02/2018                   LYCOMING           PA   PUBLIC

            FUNNEL CLOUD REPORTED NEAR MUNCY.

0432 PM     HAIL             2 SE LEONARD HARRISON S 41.67N  77.38W
10/02/2018  M0.75 INCH       TIOGA              PA   TRAINED SPOTTER

            DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
            PARK

0521 PM     HAIL             LIBERTY                 41.71N  78.22W
10/02/2018  M1.75 INCH       MCKEAN             PA   EMERGENCY MNGR

            GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY

0551 PM     HAIL             ROCKTON                 41.08N  78.66W
10/02/2018  M0.75 INCH       CLEARFIELD         PA   TRAINED SPOTTER

            DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.

0641 PM     HAIL             2 WSW MILL HALL         41.09N  77.53W
10/02/2018  E1.50 INCH       CLINTON            PA   SOCIAL MEDIA

            HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
            MILL HALL.

&&

EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802422 CTP1802423

EVANEGO
Local storm report, Oct 2, 7:36 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
736 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MANSFIELD               41.81N  77.08W
10/02/2018                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN NEAR MANSFIELD.

0350 PM     TSTM WND DMG     LOTTSVILLE              41.93N  79.44W
10/02/2018                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.

0353 PM     FUNNEL CLOUD     SCANDIA                 41.91N  79.04W
10/02/2018                   WARREN             PA   911 CALL CENTER

            POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.

0411 PM     FUNNEL CLOUD     MUNCY                   41.20N  76.79W
10/02/2018                   LYCOMING           PA   PUBLIC

            FUNNEL CLOUD REPORTED NEAR MUNCY.

0432 PM     HAIL             2 SE LEONARD HARRISON S 41.67N  77.38W
10/02/2018  M0.75 INCH       TIOGA              PA   TRAINED SPOTTER

            DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
            PARK

0512 PM     HAIL             LIBERTY                 41.56N  77.10W
10/02/2018  M1.75 INCH       TIOGA              PA   EMERGENCY MNGR

            GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY

0512 PM     FUNNEL CLOUD     LIBERTY                 41.56N  77.10W
10/02/2018                   TIOGA              PA   911 CALL CENTER

            SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS NEAR LIBERTY.

0551 PM     HAIL             ROCKTON                 41.08N  78.66W
10/02/2018  M0.75 INCH       CLEARFIELD         PA   TRAINED SPOTTER

            DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.

0641 PM     HAIL             2 WSW MILL HALL         41.09N  77.53W
10/02/2018  E1.50 INCH       CLINTON            PA   SOCIAL MEDIA

            HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
            MILL HALL.

&&

EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802424 CTP1802422 CTP1802423

EVANEGO
Special weather statement, Oct 2, 7:44 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service State College PA
744 PM EDT TUE OCT 2 2018

PAZ049>053-030015-
Columbia PA-Union PA-Northumberland PA-Montour PA-Snyder PA-
744 PM EDT TUE OCT 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND...
SNYDER...MONTOUR...COLUMBIA...AND UNION COUNTIES UNTIL 815 PM EDT...

At 743 PM EDT, Doppler radar indicated a strong thunderstorm near
Penns Creek, moving east at 55 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Sunbury, Shamokin, Milton, Mount Carmel, Lewisburg, Selinsgrove,
Danville, Northumberland, Kulpmont, Winfield, Elysburg,
Fairview-Ferndale, Riverside, Trevorton, Shamokin Dam, Catawissa,
Linntown, Marshallton, Hummels Wharf and Middleburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Minor flooding may develop. Do not drive into water covering the
roadway.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4088 7629 4080 7631 4067 7668 4082 7720
      4098 7688 4096 7621
TIME...MOT...LOC 2343Z 283DEG 49KT 4086 7698

Dangelo
Local storm report, Oct 2, 7:52 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
752 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     TSTM WND DMG     MANSFIELD               41.81N  77.08W
10/02/2018                   TIOGA              PA   EMERGENCY MNGR

            TREES DOWN NEAR MANSFIELD.

0350 PM     TSTM WND DMG     LOTTSVILLE              41.93N  79.44W
10/02/2018                   WARREN             PA   911 CALL CENTER

            TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.

0353 PM     FUNNEL CLOUD     SCANDIA                 41.91N  79.04W
10/02/2018                   WARREN             PA   911 CALL CENTER

            POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.

0411 PM     FUNNEL CLOUD     MUNCY                   41.20N  76.79W
10/02/2018                   LYCOMING           PA   PUBLIC

            FUNNEL CLOUD REPORTED NEAR MUNCY.

0432 PM     HAIL             2 SE LEONARD HARRISON S 41.67N  77.38W
10/02/2018  M0.75 INCH       TIOGA              PA   TRAINED SPOTTER

            DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
            PARK

0512 PM     HAIL             LIBERTY                 41.56N  77.10W
10/02/2018  M1.75 INCH       TIOGA              PA   EMERGENCY MNGR

            GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY

0512 PM     FUNNEL CLOUD     LIBERTY                 41.56N  77.10W
10/02/2018                   TIOGA              PA   911 CALL CENTER

            SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS NEAR LIBERTY.

0524 PM     TSTM WND DMG     1 SE JOHNSONBURG        41.48N  78.67W
10/02/2018                   ELK                PA   911 CALL CENTER

            TREE DOWN ACROSS POWERS AVENUE.

0551 PM     HAIL             ROCKTON                 41.08N  78.66W
10/02/2018  M0.75 INCH       CLEARFIELD         PA   TRAINED SPOTTER

            DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.

0605 PM     HAIL             1 E DUBOIS              41.12N  78.74W
10/02/2018  E0.75 INCH       CLEARFIELD         PA   TRAINED SPOTTER

0641 PM     HAIL             2 WSW MILL HALL         41.09N  77.53W
10/02/2018  E1.50 INCH       CLINTON            PA   SOCIAL MEDIA

            HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
            MILL HALL.

&&

EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802424 CTP1802425 CTP1802422 CTP1802426 CTP1802423

EVANEGO
Special weather statement, Oct 2, 7:57 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service State College PA
757 PM EDT TUE OCT 2 2018

PAZ019-027-028-049-050-030030-
Union PA-Juniata PA-Mifflin PA-Snyder PA-Southern Centre PA-
757 PM EDT TUE OCT 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MIFFLIN...CENTRE...
JUNIATA...SNYDER...AND UNION COUNTIES UNTIL 830 PM EDT...

At 757 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Millheim to near Boalsburg. Movement was
east at 40 mph.

Wind gusts of 50 to 55 mph are possible.

Locations impacted include...
Lewistown, Selinsgrove, Woodward, Boalsburg, Burnham, Milroy,
Highland Park, Hummels Wharf, Middleburg, Centre Hall, Yeagertown,
Mcalisterville, McClure, Millheim, Kreamer, Penns Creek, Beaver
Springs, Reedsville, Aaronsburg and Richfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4068 7769 4069 7769 4069 7771 4072 7768
      4073 7768 4072 7771 4073 7772 4072 7777
      4074 7781 4096 7752 4082 7684 4081 7684
      4054 7741
TIME...MOT...LOC 2357Z 291DEG 36KT 4090 7752 4075 7774

Dangelo

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 8:10 PM EDTAreal Flood AdvisoryCTPColumbia, Montour, Northumberland, Union2 hr
Oct 2, 8:38 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Northumberland, Schuylkill59 min
Oct 2, 9:01 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria44 min
Oct 2, 9:37 PM EDTAreal Flood AdvisoryCTPCentre113 min
Oct 2, 10:13 PM EDTAreal Flood AdvisoryCTPCambria, Somerset3 hr
Oct 2, 10:27 PM EDTSpecial Weather StatementCTPLebanon48 min
Oct 2, 10:57 PM EDTAreal Flood WarningCTPClearfield6 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.